MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT EC4+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT EC4+ CARTRIDGE
Catalog Number 03P81-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Renal Disease, End Stage (2039)
Date of Event 03/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident #: (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2019, abbott point of care was contacted by a customer regarding i-stat ec4+ cartridges that yielded a suspected discrepant potassium results on a (b)(6) year old female patient with end stage renal disease.There was no additional patient information available at the time of this report.Method: i-stat, date: (b)(6) 2019, tested: 07:47, results: 5.8 mg/dl, sample: a.I-stat, (b)(6) 2019, 08:53, 7.5 mg/dl, b.Collection time not provided.There are no injuries associated with this event.At this time there is no reason to suspect a malfunction exists.The reporting decision was based on limited information available that suggests the product was not performing within the variability of the assay.The investigation is underway.
 
Additional Manufacturer Narrative
Apoc incident #: (b)(4).The investigation was completed on 05/24/2019.A review of the device history record (dhr) confirmed the cartridge lot met finished goods (fg) release criteria.Retained testing met the acceptance criteria outlined in appendix 1 of q04.01.003 rev.Ad (product complaint level 2 and level 3 investigation procedure).No deficiency has been determined for ec4+ lot k18295.

Brand Name
I-STAT EC4+ CARTRIDGE
Common Device Name
EC4+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key8522245
Report Number2245578-2019-00103
Device Sequence Number13944556
Product Code JGS
UDI-Device Identifier10054749000095
UDI-Public10054749000095
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K912387
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2019
Device Catalogue Number03P81-25
Device Lot NumberK18295
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/02/2019
Supplement Date Received by Manufacturer05/24/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date05/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR